Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 6, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Apr 10, 2011, 4:33 AM CDT for 15 counties in Texas. It took effect at Apr 10, 2011, 11:00 AM CDT. It was in force for 81 min.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2011, 4:33 AM CDT (09:33 UTC)
- In effect from
- Apr 10, 2011, 11:00 AM CDT
- Expired
- Apr 10, 2011, 12:21 PM CDT
- In force
- 81 min
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 35 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.6 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5849 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
821 WWUS74 KAMA 100933 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 433 AM CDT SUN APR 10 2011 TXZ006>020-101800- /O.NEW.KAMA.WI.Y.0006.110410T1600Z-110411T0200Z/ HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...HARTLEY...CHANNING...DUMAS...BORGER... MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER... PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE... CLARENDON...WELLINGTON 433 AM CDT SUN APR 10 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR THE CENTRAL AND SOUTHERN TEXAS PANHANDLE. * TIMING: SOUTHWEST TO WEST WINDS WILL INCREASE BY 11 AM THIS MORNING BEHIND A PACIFIC FRONT ACROSS THE CENTRAL AND SOUTHERN TEXAS PANHANDLE . * WINDS: THE SOUTHWEST TO WEST WINDS WILL INCREASE TO 35 MPH WITH WITH GUSTS BETWEEN 50 AND 55 MPH DURING THE AFTERNOON HOURS. * IMPACTS: TRAVEL COULD BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS...INCLUDING PATIO FURNITURE...THAT ARE NOT SECURED PROPERLY MAY BE EASILY BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TAB
1 follow-up statement
501 WWUS74 KAMA 101721 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1221 PM CDT SUN APR 10 2011 TXZ006>020-110200- /O.UPG.KAMA.WI.Y.0006.000000T0000Z-110411T0200Z/ /O.NEW.KAMA.HW.W.0003.110410T1721Z-110411T0200Z/ HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...HARTLEY...CHANNING...DUMAS...BORGER... MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER... PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE... CLARENDON...WELLINGTON 1221 PM CDT SUN APR 10 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE CENTRAL AND SOUTHERN TEXAS PANHANDLE. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING: STRONG WEST WINDS WILL CONTINUE BEHIND A PACIFIC COLD FRONT ACROSS THE CENTRAL AND SOUTHERN TEXAS PANHANDLE THROUGH EARLY THIS EVENING BEFORE SUBSIDING. * WINDS: WEST WINDS OF 35 TO 45 MPH WITH WITH GUSTS POSSIBLY EXCEEDING 60 MPH WILL CONTINUE THROUGH EARLY THIS EVENING BEFORE DIMINISHING. * IMPACTS: MOTORISTS SHOULD EXERCISE EXTREME CAUTION..ESPECIALLY ON NORTH AND SOUTH ROADS. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. OUTDOOR OBJECTS...INCLUDING PATIO FURNITURE...THAT ARE NOT SECURED PROPERLY MAY BE EASILY BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ JACKSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 10, 4:26 AM CDT, 7 minutes earlier.
Area forecast discussion, Apr 10, 4:26 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
426 AM CDT SUN APR 10 2011
.DISCUSSION...
MAIN FORECAST CONCERNS THIS MORNING ONCE AGAIN ARE CRITICAL FIRE
WEATHER CONDITIONS AND STRONG WINDS TODAY.
WELL DEFINED DRYLINE HAS RETREATED WESTWARD IN THE EASTERN STACK OF
COUNTIES TONIGHT. DEWPOINTS HAVE CLIMBED INTO THE MID/UPPER 50S
ALONG A LINE FROM LIPSCOMB TO WELLINGTON IN THE EASTERN TEXAS
PANHANDLE. DEWPOINTS GENERALLY REMAIN IN THE 20S ACROSS THE REST OF
THE FORECAST AREA. CONVECTION HAS ATTEMPTED TO FIRE OVER THE LOW
ROLLING PLAINS JUST SOUTH OF THE CWA BUT HAS QUICKLY WEAKENED. WILL
HANG ON TO SOME LOW END THUNDERSTORM CHANCES THROUGH 12Z IN THE
EASTERN ZONES WHERE THE BETTER MOISTURE AND ELEVATED INSTABILITY IS
LOCATED.
THE SLUG OF 50 DEWPOINTS WILL QUICKLY BE SHUNTED EAST OF THE
PANHANDLES THIS MORNING AS PACIFIC FRONT RACES ACROSS THE REGION
INTO OKLAHOMA. BY 18Z...BELIEVE THAT SINGLE DIGIT DEWPOINTS WILL BE
SITUATED IN THE WESTERN ZONES WITH TD/S IN THE MID/UPPER TEENS
LOCATED IN THE EASTERN ZONES. TEMPERATURES WILL BE COOLER TODAY IN
WAKE OF PACIFIC FRONT WITH LOWER 60S IN THE WESTERN ZONES TO UPPER
70S IN THE SOUTHEAST TEXAS PANHANDLE. THE VERY DRY AIR COUPLED WITH
STRONG SOUTHWEST TO WESTERLY WINDS WILL BRING ANOTHER DAY OF
CRITICAL FIRE WEATHER CONDITIONS. POTENT UPPER LEVEL TROUGH MOVING
OUT OF FOUR CORNERS REGION INTO THE PLAINS WILL BE RESPONSIBLE FOR
BRINGING THESE STRONG WINDS TO THE AREA TODAY. CORE OF 500MB MID
LEVEL WINDS OF 90 TO 100 KNOTS WILL BE TRANSLATING EASTWARD ACROSS
THE PANHANDLES TODAY. HOWEVER...LIKE YESTERDAY...BOTH THE NAM/GFS
SHOW STRONGEST SWATH OF 60 TO 65 KNOT 700MB WINDS QUICKLY SHIFTING
EASTWARD INTO WESTERN OKLAHOMA DURING THE EARLY AFTERNOON HOURS. NOT
OVERLY CONFIDENT THE STRONGEST WINDS WILL BE ABLE TO MIX DOWN TO THE
SURFACE BEHIND PAC FRONT TO SUPPORT WIDESPREAD 40 MPH SUSTAINED
WINDS OR 58 MPH GUSTS. BUT TODAY WILL BE WINDY REGARDLESS WITH
SUSTAINED WIND SPEEDS RIGHT AROUND 35 MPH WITH SOME GUSTS BETWEEN 50
AND 55 MPH ESPECIALLY ACROSS THE CENTRAL AND SOUTHERN TEXAS
PANHANDLE. WILL BE ISSUING A WIND ADVISORY FOR THE CENTRAL AND
SOUTHERN TEXAS PANHANDLE TODAY. WILL RETAIN THE BLOWING DUST MENTION
IN THE WEATHER GRIDS ACROSS ALL OF THE AREA TODAY. VISIBILITIES MAY
BE RESTRICTED AT TIMES BUT LOW CONFIDENCE OF VSBYS BEEN REDUCED TO 1
MILE WILL PRECLUDE ISSUING A BLOWING DUST ADVISORY. FOR LOCATIONS
ACROSS THE NORTHERN ZONES...BELIEVE THAT WINDS WILL BE SLIGHTLY
LOWER AS GRADIENT RELAXES A BIT. ALSO...COLD FRONT MAY BE MOVING A
LITTLE QUICKER THAN PREVIOUSLY ANTICIPATED AND MAY VERY WELL BE
ENTERING THE OKLAHOMA PANHANDLE BETWEEN 21Z AND 00Z. COLD FRONT WILL
CONTINUE TO PUSH THROUGH THE REMAINDER OF THE PANHANDLES TONIGHT.
UPPER LEVEL TROUGH MOVES EAST OF THE PANHANDLES TONIGHT WITH BETTER
CHANCES OF LIGHT PRECIPITATION NORTH OF THE REGION. DRY FORECAST
WILL CONTINUE FOR TONIGHT. COLDER TEMPS EXPECTED TONIGHT WITH TEMPS
POSSIBLY FLIRTING WITH THE FREEZING MARK IN THE NORTHWESTERN ZONES.
WILL FOREGO A FREEZE WATCH THOUGH AND PASS CONCERN ON TO THE DAY
SHIFT. TEMPS WILL BEGIN TO REBOUND HEADING INTO MONDAY AND TUESDAY
AS SHORTWAVE RIDGING WILL PREVAIL. LEE SIDE SURFACE TROUGH WITH
INCREASINGLY SOUTHERLY WINDS WILL HELP BOOST TEMPS BACK UP TO MID
70S TO NEAR 80S FOR TUESDAY.
NO SIGNIFICANT CHANGES WERE MADE TO THE EXTENDED PART OF THE
FORECAST. UPPER LEVEL SHORTWAVE WILL MOVE NORTH OF THE REGION
WEDNESDAY NIGHT INTO THURSDAY. BOTH THE EURO/GFS CLOSE OFF UPPER
LEVEL SYSTEM AS IT SHIFTS EAST OF THE PANHANDLES WHICH SHOULD KEEP
THE AREA DRY.
TAB
&&
.FIRE WEATHER...
CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES TODAY. SOUTHWEST TO
WEST WINDS WILL INCREASE BETWEEN 30 AND 35 MPH WITH HIGHER GUSTS AS
MINIMUM RELATIVE HUMIDITY VALUES FALL BETWEEN 8 AND 15 PERCENT. A
COLD FRONT WILL MOVE ACROSS THE NORTHERN PANHANDLES LATE THIS
AFTERNOON AND EARLY EVENING AND MOVE THROUGH THE REMAINDER OF THE
AREA TONIGHT. THIS COULD AGGRAVATE ANY ONGOING WILDFIRES AS WINDS
WILL SHIFT TO THE NORTHWEST.
TAB
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 68 38 70 41 77 / 0 5 0 0 0
BEAVER OK 69 38 71 41 76 / 0 5 0 0 0
BOISE CITY OK 62 33 68 37 74 / 0 5 0 0 0
BORGER TX 69 42 72 47 76 / 0 5 0 0 0
BOYS RANCH TX 65 35 70 40 78 / 0 5 0 0 0
CANYON TX 68 37 70 40 77 / 0 5 0 0 0
CLARENDON TX 72 43 73 44 77 / 0 5 0 0 0
DALHART TX 64 33 69 35 76 / 0 5 0 0 0
GUYMON OK 68 36 72 40 77 / 0 5 0 0 0
HEREFORD TX 67 35 70 39 76 / 0 5 0 0 0
LIPSCOMB TX 70 38 71 41 76 / 0 5 0 0 0
PAMPA TX 69 39 71 45 75 / 0 5 0 0 0
SHAMROCK TX 74 43 73 44 76 / 0 5 0 0 0
WELLINGTON TX 78 44 74 45 78 / 0 5 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DEAF SMITH...DONLEY...GRAY...HARTLEY...
HEMPHILL...HUTCHINSON...MOORE...OLDHAM...POTTER...RANDALL...
ROBERTS...WHEELER.
OK...RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
11/10Hazardous weather outlook, Apr 9, 9:20 PM CDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 920 PM CDT SAT APR 9 2011 OKZ001>003-TXZ001>020-101430- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 920 PM CDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE FAR EASTERN TEXAS AND OKLAHOMA PANHANDLES. IF THUNDERSTORMS DEVELOP...A STORM OR TWO COULD POSSIBLY BECOME SEVERE WITH LARGE HAIL BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WEST TO SOUTHWEST WINDS WILL STRENGTHEN ONCE AGAIN ON SUNDAY TO SPEEDS OF 30 TO 35 WITH GUSTS NEAR 55 MPH. A WIND ADVISORY OR HIGH WIND WARNING MAY BE NECESSARY. BLOWING DUST MAY REDUCE VISIBILITIES ON SUNDAY. THE STRONG WINDS...COMBINED WITH LOW RELATIVE HUMIDITIES AND DRY GRASSES WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES ONCE AGAIN ON SUNDAY. A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF THE PANHANDLES FROM NOON THROUGH 9 PM SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR CRITICAL FIRE WEATHER CONDITIONS ON SUNDAY. GOEHRING
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 12:21 PM CDT | High Wind Warning | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 9 more | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.